Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hello everyone.

I was put on birth control almost 3 weeks ago to regulate my hormones and hopefully help clear my skin up. I'm also on differin at night aswell. The second week is almost over and the beginning of this week was hell. I had a lot of cysts on one side of my face and around my mouth. Now that this week is almost over, those cysts are thankfully almost gone. However: I seem to still be breaking out in a LOT of really tiny pimples all over my face, even in places I never used to break out before. Mostly my cheeks and forehead. I would definitely rather have this happen than HUGE pimples but nonetheless I want to ask, has anyone else experienced this? How long did it last? Should I keep going with the birth control? I'm assuming this is just a weird version of an initial breakout but is it possible that this some type of weird reaction?

Thank you.

Edited by rg2014

Share this post


Link to post
Share on other sites

Which birth control are you on if you don't mind me asking?

People say it gets worse before it gets better, even with birth control, but I think it depends on the person. I don't think BC should cause your skin to "purge" in the same way other acne medication would. I was on Alesse before and my skin was out of control in the first month. I thought it would get better but it only got worse and worse so I ended up switching and the first few months of the new pill wasn't anything like with Alesse. When I start breaking out in places that I never break out on, I rethink whatever product/drug I'm using so if you dno't breakout on your forehead but suddenly do, I'd considered switching BC.

Share this post


Link to post
Share on other sites

Since you're still in your first month, I'd push on with the pill. As your body gets used to the new hormones, your skin will break out a bit. They say to give up to three months to see improvement. I'd guess if you're having smallish breakouts in places you've not had them before, they're from the pill. They'll probably clear up quickly enough, first month of my new pill I had small ones that went away in about a week. It's annoying but, stick it out for the three months to see. You'll probably see improvement, provided the pill is one that's meant to be good for acne, i.e. low androgenic. The user GreenGables has a post with a list of pills good, moderate, and bad for acne.

Good luck! :)

Edited by syllacrostics

Share this post


Link to post
Share on other sites

Which birth control are you on if you don't mind me asking?

People say it gets worse before it gets better, even with birth control, but I think it depends on the person. I don't think BC should cause your skin to "purge" in the same way other acne medication would. I was on Alesse before and my skin was out of control in the first month. I thought it would get better but it only got worse and worse so I ended up switching and the first few months of the new pill wasn't anything like with Alesse. When I start breaking out in places that I never break out on, I rethink whatever product/drug I'm using so if you dno't breakout on your forehead but suddenly do, I'd considered switching BC.

I'm on a generic of ortho-tri-cyclen called Tri-Linyah. I have yet to see anyone else on this site who has tried it.

Since you're still in your first month, I'd push on with the pill. As your body gets used to the new hormones, your skin will break out a bit. They say to give up to three months to see improvement. I'd guess if you're having smallish breakouts in places you've not had them before, they're from the pill. They'll probably clear up quickly enough, first month of my new pill I had small ones that went away in about a week. It's annoying but, stick it out for the three months to see. You'll probably see improvement, provided the pill is one that's meant to be good for acne, i.e. low androgenic. The user GreenGables has a post with a list of pills good, moderate, and bad for acne.

Good luck! smile.png

I was prescribed Tri-Linyah. I've searched all over this site but have yet to hear of anyone else who has tried it. I've looked up some information on it though and (I think) it is a low androgenic pill.

Share this post


Link to post
Share on other sites

Okay. I don't know how comparable they would be, but I'm on Ortho Tri-Cyclen lo. It might be somewhat similar, so I'd still advise you to stay on it for a while. It's frustrating having slow progress, but I think it's best just to give the medication some time to work. Although if your skin starts to get super freaky, Tri-Linyah might not be the right fit for you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×